Today I see my oncologist…. Normally they’d give me a hysterectomy at this point, but because of the blood clot I had in my lung I’m taking blood thinners for the next several months and so surgically no one will touch me until 3 months past taking blood thinners…. So the hysterectomy will be in December/January most likely. Right around the time of my surgery for my breast reconstruction, however…. I’ve been told it cannot happen at the same time… So, 2 surgeries… or more depending on the reconstruction process and what they feel will work for me…
Because the tamoxifen failed and caused the clot…. they need to make sure they are shutting down my hormone production to ensure the cancer does not return…. So, today I will receive the first in a series of shots called Lupron shots. These shots will basically shut down any ovarian function…. I honestly don’t think I have much ovarian function because chemo shrunk my ovaries to non-existence and I haven’t had a period since January. They were visibly not detectable on an ultrasound. But, this is just precautionary, my doctor said he cannot trust that my body is not making hormone. I have no idea what kind of side effects I can expect from these shots….. I dread it. Especially since I’ve been feeling so good.
Then, they’ll start me on a new medication…. because they will have given me these shots, they are basically forcing me into menopause… They can give me a different medication called Arimidex… which I imagine I will begin after today’s visit…. Again, I have no idea of the side effects…. I’ve been told it affects your joints but it doesn’t have the life threatening side effects like blood clots that Tamoxifen gives you….
So…. we shall see! I’ll keep you posted…. I pray that I don’t have side effects… and turn into some raging hormonal circus show… I’ve already been experiencing menopausal symptoms…. so I’m *hoping* it won’t be much different because honestly…. I feel like my hormones are so much more subdued…. versus before and during the cancer treatment…. But, from what I hear…. it’s horrible. My doctor said “You will not like me”…… UGH. Here we go! Bring it…..